How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11098
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

My Shitsu is 15 yrs old and has been taking vetmedin, lasick

Customer Question

My Shitsu is 15 yrs old and has been taking vetmedin, lasick and enalpril for some time for a heart condition. Two days ago he took hydrocodone for a cough - he is still lethargic and his appetite is off. How long does this new drug affect him. Would appreciate some help.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 1 year ago.
Welcome to Justanswer! I am Dr. Altman and happy to help you both today!May I ask, did he just get the dose once two days ago or how long ago was the last dose administered? If it was just hydrocodone and one dose was administered then it really should have worn off by now...
Customer: replied 1 year ago.
He has had two doses one yesterday and one last night. When he went in for his cough they also gave himTortbutrol.
Expert:  Dr. Altman replied 1 year ago.
OK that makes more sense. The lethargy is related to the hydrocodone which can cause moderate sedation and then combining it with the torbutrol will exacerbate the lethargy.Unfortunately it leaves you with a catch 22, control the cough and have him in this state or have him coughing more and more alert. There is no right or wrong answer. Perhaps cutting the dose of hydrocodone in half will help reduce the sedative effects of the medication
Customer: replied 1 year ago.
Thank you very much I feel better. I have been stressing over him . I will certainly contact you again if I have any more concerns
Expert:  Dr. Altman replied 1 year ago.
You are very welcome, so sorry to hear that he is struggling so much. I would also talk to your vet about adjusting the dosages of the lasix for the cough versus adding more drugs, especially since they are sedating him so much :( If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!
Expert:  Dr. Altman replied 1 year ago.
Please let me know if I can be of any further assistance to you both today!
If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!
Expert:  Dr. Altman replied 1 year ago.
Hi Jacqueline,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Altman